Forum

Advice re Rebismart injections please . . .

Hi all. i have been I using the Rebismart since January and the site reactions have not changed at all!! I have spoken to the My Support line and some setting on my device were altered as advised. I have tried cold pack from freezer, I have tried cold pack just from fridge and I have also tried gel pack heated. Since I have been using it heated I bleed every time I inject irrespective of whereabouts on my body I am injecting!! Can anyone advise if the site reactions improve over time? Or offer any advice please? Having all these ghastly marks is starting to get me down. xx

Hi Rag Doll, Can’t help with injection site reactions. But I suggest you contact MS nurse and tell them how you are suffering. How injecting is not suiting you affecting your mood and ask to go onto Aubagio tablets. Sometimes its necessary to exagerate and fight to get what you want. This worked for me. It’s approved by NICE. Good luck and keep strong Min xx

Hi Ragdoll

I had exactly the same problem as you. Wish I could give you a good answer but I cant. I was on rebif for 2.5 years and always got really horrific marks from the injections, regardless of the settings. I stopped rebif over 2 years ago now and my stomach is still a purple/red mass of marks, arms and legs are fine now though. I think some people just mark more than others…have you tried your bum?

xxx

Thank you both for replies. I Am currently using all injection sites. Both arms, both legs, stomach both sides and buttock, more like hip but marks are the same everywhere. Thank you for your advice. Part of me thinks give it a chance as I’ve only been on it since January but also don’t see How the sites will improve either and it just looks so unsightly. xx

Hi Ragdoll I was on rebif for a year and unfortunately for me they seemed to actually get worse, the pain during the injection was awful and my arms are still sore to touch and it’s been 2 wks since I injected them!! Did my first Avonex injection today and it went really well apart from when the needle went in I didn’t feel anything, so a good start!!! Hope you get something sorted, I don’t think it’s right suffering, especially when it’s a long term thing!!! Kate x x

Thank you Kate. Really appreciated your advice. Pleased for you that it’s going well on the new treatment. Can I ask a question? . . . When you change from one dmd to another does there have to be a certain period of time between changing from one to the other? X

I have been on rebismart a year now and I still have the site reactions… The marks mainly stand out in my tummy. However I can out up with them if it means I am relapse free. However of late my sites have been painful a few days over and very red and hot so think I may need to mention this at my next appointment. Not sure if that helped you but I’m not sure the actual marks improve :frowning: x I have dints in my tummy too. :frowning: x

Hi Ragdoll,

I started on rebif as first choice DMD but after 8 months I was still suffering bad headaches despite taking paracetemol-so my MS nurse suggested I have a break from it to see if the headaches subsided which they did. I saw her after a month and it was agreed to come off rebif and try a new DMD. I chose copaxone-wasn’t offered the new tablets It took about another month for me to get started on the copaxone. Feel a different person-no headaches. Still get site marks where I inject which were initially painful less so now. I remember when on rebif the injection marks were larger and redder than I get with copaxone but now I get lumps under the skin which can be tender but do go if I massage them away.

So to answer your question between DMDs I had a gap of about 8 weeks but that may not be the case with you but you will need to allow time for the nurse to do all the paperwork inform the new drug company and for the new DMD nurse to come out and go train you on the new drug.

Good luck

Cathy

Hi Rag Doll

I was on Rebif for 4 years and always had skin site marks lasting a full two weeks from injection. They were about the size of a 50p coin and were dark red. Sometimes, if they bled, they would be more of a purple bruise. My nurse said it was normal and couldn’t offer any advice.

Like you, I fiddled around with the settings on the Rebismart to find the setting which didn’t sting when I injected but it made no difference to the site marks. I also tried the hot pack and cold pack - no change.

I’m now on Gilenya due relapsing while on Rebif last year and the site marks took several weeks to fade completely. My stomach still has dints that I’m stuck with. Tbh I think it’s a small price to pay for 3.5 years without a relapse. I’d do the same again even if I knew how things would turn out.

Tracey x

Hi Ragdoll I didn’t get told about having to have a gap between the two, I only had a break due to the rebif being collected and avonex being delivered. Kate xxx

Hi ragdoll. Iv been on since jan, don’t feel that it’s helping at all, but iv never had a problem no marks at all, no side affects as yet, 3 times a week, must have tuff skin. Lol

Thank you all for your help and advice. I am hoping to see the Rebif nurse within the next month so am going to discuss my concerns with him and see where to go from there. Graham 100. My understanding is that the dmd is meant to reduce the possibility of relapse by 30% once fully effective (after 6 months of injecting) but is not there to make a difference to the day to day ms niggles that us ms’ers have to deal with. Definitely a good thing that you do not suffer with the marks. They are yuk and make mood low. My thinking is that I am relapse free for more than 15 months then I am making progress. So far it has only been 8 months. We shall see. Thank you all. Take care. Appreciate everyone’s help. Tracey